Tornado, Steele
- When
- June 13, 6:00 PM CST
- Where
- Steele County, 6.24 mi WSW of Blabon
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 47.380, -97.930
The time was estimated.
A surface trough moved into eastern North Dakota by the early evening of the 13th. Breezy south-southeast winds occurred ahead of the trough, while breezy west-southwest winds occurred behind the trough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A surface trough moved into eastern North Dakota by the early evening of the 13th. Breezy south-southeast winds occurred ahead of the trough, while breezy west-southwest winds occurred behind the trough. Late day heating combined with cooler air moving in aloft helped to initiate scattered thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 13, 2:08 PM CST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 308 PM CDT MON JUN 13 2011 .SHORT TERM... THE MAIN FORECAST CHALLENGE OVER THE SHORT TERM REMAINS PCPN CHANCES. SEEMS LIKE JUST ABOUT EVERY PERIOD HAS SOME SORT OF PCPN CHANCES AND HARD TO NARROW THINGS DOWN ANY MORE AT THIS POINT. WITH NO MODEL PREFERENCE WILL TRY NOT TO STRAY TOO FAR FROM THE GOING FORECAST. TONIGHT...THE NICE COMMA HEAD ROTATION THAT MOVED THROUGH THE FA THIS MORNING IS NOW CONCENTRATED AROUND THE MANITOBA LAKES REGION. THERE HAS BEEN SOME SHOWER/TSTM ACTIVITY WRAPPED DOWN FROM THIS COMMA ROTATION DOWN THROUGH NORTHWEST MN AND INTO EASTERN SD. SOME DARKENING ON WATER VAPOR EVIDENT OVER A GOOD PORTION OF EASTERN ND. THERE IS ALSO SOME COOLING MOVING INTO NORTHERN PORTIONS OF ND AT 500MB WHERE THERE IS ALSO SOME GROWING SFC BASED CAPE. 0-6KM SHEAR NOT OVERLY IMPRESSIVE IN THE NORTH AND FAIRLY MEAGER TOO IN THE SOUTH. SFC PATTERN SHOWS A TROUGH/WIND CONVERGENCE LINE OVER EASTERN ND WITH DRIER AIR BEHIND. CONSIDERING ALL PARAMETERS CHANCES FOR RAIN LOOK BEST OVER THE EASTERN FA WHERE THE ECHOES ARE NOW. MUCH MORE UNCERTAIN IF AT ALL ELSEWHERE. HOWEVER WILL MAINTAIN SOME LOW PCPN CHANCES ALL THE WAY BACK TO THE KDVL REGION IN CASE SOMETHING FORMS. IF ANYTHING DOES IT WILL BE PRETTY MINIMAL. TUE-THU...PCPN CHANCES REMAIN THE BIG QUESTION THROUGHOUT THIS ENTIRE TIME FRAME. THERE SHOULD BE SOMEWHAT OF A BREAK INTO PORTIONS OF EARLY TUE. THEN ANOTHER 500MB WAVE KICKS OUT FROM THE WEST AND WILL MOVE ACROSS THE FA MAINLY TUE NIGHT INTO WED NIGHT. THIS WILL AGAIN START TO BRING MUCH BETTER CHANCES FOR RAIN TO THE AREA AND WILL STICK WITH LIKELY CHANCES ATTM. WITH A LOT OF CLOUD COVER AND RAIN IN THE FORECAST TEMPS LOOK TO STAY ON THE COOL SIDE. .LONG TERM (THU NIGHT-MON)... THE LONG TERM PERIOD LOOKS ACTIVE...WITH A SERIES OF WAVES PUSHING ACROSS THE AREA. THE USUAL TIMING DIFFERENCES EXIST...WITH THE ECMWF GENERALLY FASTER AND MUCH MOISTER. OVERALL LIKED THE GFS BEST AS IT ACCOUNTS FOR UPPER LEVEL RIDGE AND A LITTLE DRIER AIR ON THU...WHICH WILL BE THE BEST CHANCE FOR DRY WEATHER THROUGHOUT THE LONG TERM. THE MOST UNSTABLE DAY CURRENTLY LOOKS LIKE SUNDAY...WITH SHOWALTERS AROUND NEG 5...AND THEREFORE I HAVE HIGHEST POPS ON SUNDAY DURING THE DAY. && .AVIATION... EXPECT PREDOMINANTLY VFR CONDS WITH TEMPO MVFR CONDS IN THE VALLEY AND POSSIBLY TVF THIS EVENING. WINDS WILL CONTINUE FROM THE SOUTH AND SHOULD TAPER OFF THIS EVENING...BUT SOUTHERLY WINDS WILL PUMP UP MOISTURE FROM THE CNTRL PLAINS TONIGHT...AND MORE MVFR CIGS WILL LIKELY DEVELOP BY TUE MORNING. A TSTM IS POSSIBLE MAINLY ACROSS THE SOUTHERN VALLEY TONIGHT...WHERE THE GREATEST INSTABILITY WILL BE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON/SPEICHER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 656 AM CDT MON JUN 13 2011 MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-141200- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 656 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. NO SEVERE WEATHER IS ANTICIPATED HOWEVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND TUESDAY NIGHT...BUT NO SEVERE WEATHER IS ANTICIPATED. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME LATE FRIDAY AND NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-141200- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- 656 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED LATE TUESDAY AFTERNOON AND TUESDAY NIGHT...BUT NO SEVERE WEATHER IS ANTICIPATED. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME LATE FRIDAY AND NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The Fargo/Grand Forks radar (KMVX), 48 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
2 funnel cloud, 1 tornado, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
The time was estimated.
A white funnel cloud was observed.
The tops of several trees were snapped off.
There were several reports of 4.50 inches of rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyThe tornado archive for North Dakota, 2011Warnings in North Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301833, 301827, 301828, 301834, 301831.